Dermatology Expert Forum
Rash in foreskin
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Rash in foreskin

A rash appears on my foreskin due to friction (for example after I masturbate). The rash consists of small pale red bumps < 1 mm, some of them clustered. The bumps feel slightly rough or scaly. They are not itchy or painful. They disappear after several days, some of them sort of peeling off. My skin stays normal until the next time I (or my wife) rub it and the bumps reappear. The problem started about 3 years ago, when I was single. The bumps have been slowly spreading from one episode to the next.

I've tried using lubricant. Sometime it helps, but not always.

The rash has also appeared after regular sex with my wife, but not always. The past few months I have reduced the frequency of sexual activities partly due to this rash.

I have been to an STD clinic twice. They told me it's not warts. They didn't find any STD. (Besides this, I've had a rash, probably keratosis pilaris, on my inner thighs and groin area for many years. This rash also comes and goes.)

What could the rash in my foreskin be? Should I worry about it? Could it be contagious? Thanks!
Related Discussions
242489_tn?1210500813
It's probably blocked pores from friction.  It does not sound like an STD.  If you've had sex outside marriage, or if your wife has, you should be checked, of course.  Otherwise, I would recommend not modifying your sexual pattern, and just letting a dermatologist or an STD specialist have a look,l so you can know for sure and not worry.

Best.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
I have something very similar to this...about a week ago i started to use a different lotion for masterbation (masturbation) (5) times a week if that ..And im not sure if its from the lotion or not but i developed some type or redness on the head of my penis, if im not masterbating (masturbating) you can barley see it but after i do its bright as day and looks way worse, on the left side there are little red dots and on the right side there is a patch of redness..I have been applying Hebiclens cream 3 times a day for 2 days and it hasent really done anything. I also have little other rashes on the back of my hand legs and a couple on my stomach and legs, the last time i had sex was roughly 3 months ago so if it was a STD wouldnt it of already showed up? Concerned about it i asked the girl if she had any rashes or anything and she said no, but she does have alot of unprotected sex. I also thought it might be Scabies so i washed all my sheets and blankets and changed the detergent to non scented Tide, that was today..sometimes they will itch and sometimes they wont im not sure if its just because of me thinking about them to much or not but it is really starting to concern me ..The Hibiclens wasent really working so i used a Medicine used for drying acne out ( Perscribed Medication ) called Retin-A Micro, that was about 15 minutes ago..I could post some pictures up soon if you would like, i dont really have any money right now to ask the Doctor a question so hopefully one of you will help me with my situation..
Blank
Avatar_n_tn
Hi, this is an update. I went to a dermatologist. By the time the appointment day came my rash was nearly gone. The dermatologist reassured me that it's nothing I should worry about.

I did some research on my own and found this article very helpful:
"Common dermatoses of the male genitalia" by B. D. Goldman, Postgraduate Medicine Vol. 108, No. 4, September 15, 2000

http://www.postgradmed.com/issues/2000/09_00/goldman.htm

In the online version there are no pictures, so I checked out the actual issue from a library.

My own conclusion is that what I have is likely to be "Lichen Nitidus" a harmless condition. I may also have some dermatitis.  In any case I am not worried any more. Thanks!

See also:

http://www.embarrassingproblems.co.uk/lumpsmen.htm
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank